You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Iterative Methods for the Localization of the Global Maximum
SIAM Journal on Numerical Analysis
Vol. 19, No. 4 (Aug., 1982), pp. 781-792
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2157032
Page Count: 12
Preview not available
Methods for the search of a maximum utilizing a sequence of majorants to generate a sequence of localizations are analyzed. Necessary and sufficient conditions for the convergence of this sequence are given. The case of Lipschitz-continuous functions is studied in detail and an analogy with iterative and relaxation methods for the solution of a system of linear equations is made. Methods of Jacobi, Gauss-Seidel and chaotic type are proposed.
SIAM Journal on Numerical Analysis © 1982 Society for Industrial and Applied Mathematics